Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Diagnosed water retention, bronchitis and asthenia. Given lopresorf and lasix. Having breathing problem. Suggested to stop lasix. Guide?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 11916 Questions
The doctor that followed me from 1999 (I was then 51) retired in 2008 at age 74. Glad I had him for so long. He saved my life. Was diagnosed by him with water retention, given lasix alone for 10 days and lost 10 pounds. Then was prescribed a potassium to take along. Part of this first diagnosis also wass high blood pressure 179/80, bronchitis and asthenia. Blood and urine (24 hrs) test proved very high creatinine. - The year after 2000, started arythmia and working as a telephone operator my heart could race up to 95 bpm or 110. I was prescribed lopresorf. The year after needed something to control the uric acid going up (due to what he had to prescribe). - Question is: my new doctor who sees me 0nce a year since 2009 wants me off the lasix to stop uric acid being up. I still have weight on and scared to start back water retention. Still have breathing problem and heart still racing when too much tension around me. Do you suggest I stop lasix as second doctor recommends? - Thanks for helping out.
Posted Thu, 27 Jun 2013 in Medicines and Side Effects
Answered by Dr. Michelle Gibson James 35 minutes later
HI, thanks for using healthcare magic

I can understand your concern especially after a history of excess fluid.

High uric acid levels can lead to gout, kidney stones and in some cases kidney failure (this is only if it remains untreated).

If your value of uric acid is very high , this is likely very concerning to your doctor who may be worried about the potential complications.

You can consider stopping the lasix as suggested, if you notice marked increases in fluid retention then you can speak to your doctor and he or she may be able to suggest an alternative or restarting at a lower dosage.In addition if the fluid retention is due to heart failure, you may need to be started on medication to help the heart cope, if you can use this medication there may be less fluid retention.

The difficulty breathing and increase in heart rate when there is too much tension may be related to anxiety but your doctor may want to rule out heart disease and possibly thyroid disease first.

To check your heart you would need an ECG and echo. A blood test for thyroid levels would check your thyroid gland.

If these are normal and the breathing and heart racing is related to anxiety and stress then there is treatment available.

This would include medication to reduce stress levels and possibly counseling.

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor